MAUDE Adverse Event Report: MEDIVATORS INC. SSD-102; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS INC. SSD-102; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators clinical education specialist was at the facility performing an in service when he noticed the facility was using rapicide glutaraldehyde high level disinfectant with their ssd-102 automated endoscope reprocessor.The facility usually reprocesses endoscopes using rapicide opa high level disinfectant.Rapicide glutaraldehyde and rapicide opa require different test strips and settings.The facility continued to use rapicide opa test strips and settings while reprocessing with rapicide glutaraldehyde hld for a day and a half.In accordance with the ssd-102 aer instructions for use, the efficacy of the disinfectant must be monitored daily using the correct test strips.If the potency is below the minimum recommended concentration, the chemistry should be discarded and replaced with fresh solution.Using the incorrect test strips would not have indicated the correct mrc per the chemistry used.Additionally, the ifu states the user should verify the settings are appropriate for the disinfectant used.Thus, the facility was not reprocessing endoscopes in accordance with the aer's ifu and there is potential high level disinfection of the endoscopes was not reached.Medivators clinical education specialist informed the facility that the chemistry used was incorrect while using the rapicide opa test strips and settings.The facility will begin to order rapicide opa hld again.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
Medivators clinical education specialist was at the facility performing an in service when he noticed the facility was using rapicide glutaraldehyde high level disinfectant with their ssd-102 automated endoscope reprocessor.The facility usually reprocesses endoscopes using rapicide opa high level disinfectant.Rapicide glutaraldehyde and rapicide opa require different test strips and aer settings.The facility continued to use rapicide opa test strips and settings with rapicide glutaraldehyde hld.The facility was not reprocessing endoscopes in accordance with the aer's ifu and there is potential high level disinfection of the endoscopes was not reached.

Brand Name
SSD-102
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key7119147
Report Number2150060-2017-00053
Device Sequence Number11007458
Product Code FEB
UDI-Device Identifier00677964035647
UDI-Public00677964035647
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;